Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes odorous discharge from the vagina?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
I have been told that my feminine odor is due to imbalance of "stuff" in the uterus. I've used different products and the odor is persistent. I'm so embarrassed by this odor. There must be an answer.
Posted Fri, 14 Feb 2014 in Vaginal and Uterus Health
Answered by Dr. Timothy Raichle 19 minutes later
Brief Answer: Hello, I would be happy to help... Detailed Answer: The most common cause of an odorous discharge from the vagina is an infection called Bacterial Vaginosis (BV). You are prone to this because of your age and being post-menopausal. This is easily treated with a medication called Metrogel. Here is what I want you to do: 1. Call your doctor or OB/GYN for a visit 2. Make sure that they obtain vaginal cultures 3. While waiting for the cultures, treat with metrogel twice daily for days 4. If there is a concern about something in the uterus, then ask for an ultrasound I hope that this helps and good luck - ask if you have more questions!
Above answer was peer-reviewed by
Follow-up: What causes odorous discharge from the vagina? 1 hour later
I don't have any discharge-never have. My OB/GYN said there was some oral treatment, however I have forgotten what it was and I am out of state. I'm sounding ignorant right now, but I do remember that there was something due to age and an imbalance of good bacteria and bad bacteria and that some oral health treatment would help. So, will the no discharge part help you.
Answered by Dr. Timothy Raichle 2 days later
Brief Answer: Sorry about the delay!!! Detailed Answer: You are NOT sounding ignorant - do not say that. Well, BV is an infection related to "anaerobic bacteria". They cause an odor. You can have an "imbalance" favoring these bacteria without the discharge but with the odor. Some of the things they might have been talking about with the oral pills might have been: 1. Oral acidophilus capsules OR 2. Oral Florajen capsules OR 3. An antibiotic called Metronidaole, or Flagyl Does any of this sound familiar? I will respond quicker in the future - I was traveling and could not respond sooner.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor